Alert archive / Wyoming / Tornado Warnings in 2023

Tornado Warning 14, NWS Cheyenne, WY

June 21, 2023Goshen County, Wyoming

NWS Cheyenne, WY issued this tornado warning at Jun 21, 2023, 7:43 PM MDT for Goshen County, Wyoming. It was in force for 17 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2023, 7:43 PM MDT (01:43 UTC)
Expired
Jun 21, 2023, 8:00 PM MDT
In force
17 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 90 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 7:44 PM MDTHAIL 13 Sw Yoder, WYTrained spotter reported stovepipe tornado touchdown 3 SW Yoder at 744pm. Quickly became rain-wrapped and drifted northwest.
Jun 21, 7:44 PM MDTTORNADO3 Sw Yoder, WYTrained spotter reported stovepipe tornado touchdown 3 SW Yoder at 744pm. Quickly became rain-wrapped and drifted northwest.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 12:33 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2023-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2023-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

768 
WFUS55 KCYS 220143
TORCYS
WYC015-220200-
/O.NEW.KCYS.TO.W.0014.230622T0143Z-230622T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
743 PM MDT Wed Jun 21 2023

The National Weather Service in Cheyenne has issued a

* Tornado Warning for...
  Central Goshen County in southeastern Wyoming...

* Until 800 PM MDT.
    
* At 742 PM MDT, a severe thunderstorm capable of producing a tornado
  was located near Yoder, or 16 miles southwest of Torrington, moving
  northeast at 10 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation. Storm spotters have reported a 
           funnel cloud halfway to the ground with this storm. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Yoder around 800 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4184 10435 4186 10439 4193 10436 4193 10430
      4189 10427
TIME...MOT...LOC 0142Z 211DEG 7KT 4186 10435 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Charnick
2 follow-up statements
382 
WWUS55 KCYS 220150
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
750 PM MDT Wed Jun 21 2023

WYC015-220200-
/O.CON.KCYS.TO.W.0014.000000T0000Z-230622T0200Z/
Goshen WY-
750 PM MDT Wed Jun 21 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
GOSHEN COUNTY...
    
At 749 PM MDT, a confirmed tornado was located near Yoder, or 15
miles southwest of Torrington, moving northeast at 10 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Trained spotter confirmed tornado 3 miles SW of Yoder 
         drifting NW and becoming wrapped in rain.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Yoder around 800 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4185 10435 4187 10439 4193 10436 4193 10430
      4189 10427
TIME...MOT...LOC 0149Z 211DEG 7KT 4187 10434 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Charnick
435 
WWUS55 KCYS 220156
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
756 PM MDT Wed Jun 21 2023

WYC015-220206-
/O.EXP.KCYS.TO.W.0014.000000T0000Z-230622T0200Z/
Goshen WY-
756 PM MDT Wed Jun 21 2023

...THE TORNADO WARNING FOR CENTRAL GOSHEN COUNTY WILL EXPIRE AT 800
PM MDT...
                
The storm which prompted the warning has weakened and no longer 
appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 800 PM MDT for southeastern
Wyoming.

LAT...LON 4185 10435 4187 10439 4193 10436 4193 10430
      4189 10427
TIME...MOT...LOC 0156Z 211DEG 7KT 4188 10433 

$$

Charnick

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 21, 5:30 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 21, 5:30 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
530 PM MDT Wed Jun 21 2023

.UPDATE...
Issued at 1254 PM MDT Wed Jun 21 2023

An all-hazards severe weather event, including large destructive
hail, damaging winds, and a few tornadoes, remains possible
this afternoon throughout much of southeast Wyoming and western
Nebraska.

As of 19z, several mesoscale features are becoming apparent as we
begin to zero-in on heightened risk areas in today's event.
Abundant moist upslope flow is apparent in surface obs over nearly
all of western Nebraska and southeast Wyoming, with a 61 degree
dew point recently observed at KCYS. At the surface, a pseudo-
dryline boundary is continuing its retreat westward into the
Laramie Basin, with a 50 degree dewpoint and southeasterly winds
observed last hour at KLAR. This boundary, while no longer evident
on radar, is still discernible on satellite as it retreats
underneath a developing cumulus field west over the Snowy Range
foothills and eastern Shirley Mountains. Convective initiation
appears imminent within the next hour in these locations, per
agitation on latest GOES Day-Cloud-Phase satellite imagery and the
uncapped atmosphere depicted on latest RAP surface analysis. One
or two dominant cells may emerge along this boundary, which is
supported by a highly consistent run-to-run signal in CAM
guidance. 40-50+ knots of bulk shear, curved hodographs with
sufficient mid-level flow, and southeasterly inflow will support
supercellular storm modes. Therefore, a heightened threat of
large to extremely large hail, and a tornado risk, is possible
over Albany, Platte, and northern Laramie counties over the next
few hours.

Farther east, abundant upslope stratus cloud cover is locked-in
over the I-25 corridor north of Cheyenne. The result has been a
stable airmass throughout eastern Platte county, Goshen, Converse
and Niobrara counties in Wyoming and points eastward in northwest
Nebraska. If current trends continue, the severe weather threat
may be greatly delayed in these areas until this cloud cover can
erode. Any dominant supercells that emerge from the Laramie Basin
will likely continue through the Laramie Range, but may ultimately
weaken as they approach the I-25 corridor in this scenario. If
stratus can erode and surface heating can commence, supercells
with a large hail and tornado threat may be able to continue east
of the I-25 corridor. Will continue monitoring trends this
afternoon in this area.

Finally, in far southwest Nebraska, capping has eroded and
severe thunderstorms have commenced. 2" hail has already been
reported with a transient, southwest-drifting supercell over KSNY.
Flow aloft is not as fast in this area, with only 25-40 knots of
bulk shear as a result as opposed to 40-55 knots farther north and
west of the Laramie Range. Therefore, a more chaotic storm mode
is expected for now over southwest Nebraska and possibly even
eastern Laramie County Wyoming as storms drift west-south-westward.
With such abundant surface moisture in place (Tds AOA 65 degrees)
and small but still curved low-level hodographs in place per CAM
guidance, any dominant cells that can maintain some discrete
nature will still pose a large hail threat as well as a brief
tornado threat. The tornado threat in southwest Nebraska/SE WY
will be locally enhanced near any cells that interact with
surface boundaries/outflows that have developed over the course
of the afternoon.

&&

.SHORT TERM...(Today and tonight)
Issued at 320 AM MDT Wed Jun 21 2023

Main forecast concern today surrounds the potential for severe
thunderstorms for southeast WY and western NE with multiple
hazards in play including large hail, damaging winds, heavy
rainfall leading to potential flash flooding, and tornadoes
possible.

Currently, latest satellite and radar imagery shows a cold front
positioned north of KCYS that has begun to stall out as low
stratus and fog has developed along the I-80 corridor out to
Sidney. KCYS dropped to 1/4 mile earlier, but seems to be bouncing
back up to 2 miles with similar observations at KSNY and KIBM.
Expecting patchy fog to continue early this morning across
southeast WY through the southern NE Panhandle. Southwest flow
aloft continues with the upper level low to the northwest with
passing shortwave disturbances in the flow across the Rockies
today that will lead to lee cyclogenesis and continued near
surface moisture advection with southeasterly flow bringing mid-60
dew points to western NE and possibly cross in the WY border. An
inverted trough extending northward from CO will lead to a
convergence boundary setting up across the NE Panhandle later
today that will be one focal point for CI in addition to the
Laramie Range. The overnight SPC Outlook update did introduce a
5% tornado probability area east of Cheyenne extending up to
southern Goshen Co and into portions of the southern NE Panhandle.

Steep mid-level lapse rates exceeding 8 C/km ahead of the
shortwave over top of the moist boundary layer will lead to
1500-2000 J/kg MLCAPE developing along the higher terrain by mid-
afternoon. Low level moisture boundary looks to be strongest along
the Laramie Range from Chugwater up through Douglas so could see
a few storms develop here moving east-northeast with 45-50 kt of
0-6 km shear leading to potential severe storms. CAPE profiles
will be largest along the North Platte River valley from Wheatland
through Torrington and Scottsbluff, especially with a lot of
positive area in the hail growth zone (-10C to -30C) leading to
the potential for large hail through the early evening. Surface
easterlies with the Chugwater cyclone will enhance low level SRH,
but looks to be best in the early evening as 700mb flow increases
leading to 0-1 km SRH values climbing above 200 m2/s2. This will
lead to potential tornado development, especially with more
discrete cells whose inflow is not contaminated by colder surface
air from nearby storms.

Now shifting back east, the other area for potential CI will be
near the stalled front/convergence boundary over the NE Panhandle.
CAMs have been hinting at surface northwesterlies across the
northern Panhandle with surface southeasterlies farther south that
could lead to further moisture pooling near the North Platte River
valley. This will lead to near 3500 J/kg of MLCAPE developing with
shear profiles (mainly due to good directional change) well
capable of supercellular structures. While hi-res guidance is not
all in agreement on successful CI before 23z in this area, any
discrete cells that develop in this environment will be capable of
significant large hail with around baseball size possible.
Additionally, hodograph curvature with 0-1 km SRH values
approaching 100 m2/s2 and increased surface vorticity in the
presence of the stalled front could lead to tornado development
late this afternoon. Another hazard to consider will be heavy
rainfall and flash flooding as 1-hr FF guidance for these areas in
1-1.5 inches and Bunkers right-mover motion looks to only be 10
kt over the NE Panhandle.

Ultimately, initially discrete cells will become more widespread
leading to cold pool organization and MCS development in the early
evening through midnight. CAMs are very mixed on the exact locations
of convection today, but all solutions seem to end with a line of
storms propagating eastward through late tonight. While severe
hail will still be possible, this will most likely cut off the
potential for large hail and mostly transition to a damaging wind
threat along with heavy rainfall with possible flash flooding.

tl;dr
Severe thunderstorms likely this afternoon and evening across the
area. Be weather aware this afternoon and have multiple ways to
receive warnings!

.LONG TERM...(Thursday through Tuesday)
Issued at 320 AM MDT Wed Jun 21 2023

Forecast still on track. Severe storms are the primary concern for
Thursday and Friday. Followed by a possible high wind event Friday
night into Saturday.

Lingering showers and storms look like a good bet Thursday morning
as upper trough slowly moves east into central Nebraska. Shortwave
ridge moves through fairly quickly Thursday morning with the ridge
axis located along the Kansas/Colorado state line...north into the
Panhandle into western South Dakota by 18Z Thursday. Surface
frontal boundary looks to lay along a line from Denver to Laramie
to Rawlins Thursday afternoon. Begin to see some upper level
energy from the southwest. GFS soundings continue to show a
capping inversion around 640mbs for areas east of the front. Still
forecasting MUCAPE around 2000 J/KG with 0-6km shear around 35kts.
SPC has a Slight Risk area for severe thunderstorms for
Laramie...Albany and southern Platte and Goshen Counties with a
Marginal Risk area out into the Panhandle for Thursday. Will need
to see if overnight stratus breaks up in time for convection
initiation. Could be seeing stratus all day that would limit
convection significantly.

A day 3 Slight Risk for the Panhandle into
Platte/Goshen/Converse/Niobrara Counties for Friday. Friday looks
to be the more significant day for severe thunderstorms as MUCAPE
back up into the 3000J/KG range with 0-6km shear up near 50kts for
Sidney. Mid level capping inversion is wiped out after 18Z
Friday...as upper level low moves through the area.

Strong winds still being advertised on the GFS for Friday night
into Saturday. Closed low pressure system tracks across Montana
Friday night into Saturday. GFS 700mb winds up to 55kts over the
south Laramie Range. Don't see too many high wind events this time
of year...but we could certainly see one during this timeframe.
Winds begin to ease after 15Z Saturday. Associated cold front
with the northern low passage moves into the CWA Saturday
afternoon and through the CWA into Colorado Saturday evening.

Wet pattern continues for Sunday into next week as we see
disturbances moving through the flow on a daily basis.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 521 PM MDT Wed Jun 21 2023

Wyoming TAFS...Moist low levels and a weather disturbance will
produce scattered thunderstorms through 02Z at Laramie and
Cheyenne with visibilities reduced to 2 to 3 miles and ceilings
near 2500 feet AGL. Otherwise ceilings will range from 7000 to
9000 feet AGL through the evening. Expect fog to develop at
Cheyenne from 08Z to 14Z with visibilities near 2 miles and
ceilings around 500 feet AGL. Ceilings will improve to 4000 to
6000 feet AGL at all terminals by late morning. Sufficient
gradients will support wind gusts to 35 knots until 03Z, and to
25 knots after 15Z Thursday.

Nebraska TAFS...Moist low levels and a weather disturbance will
produce scattered thunderstorms until 03Z producing wind gusts to
45 knots, visibilities down to 2 miles and ceilings near 2500 feet
AGL. Ceilings will lower to 500 to 700 feet AGL late tonight with
areas of fog and visibilities to 2 miles. Ceilings of 3500 to 6000
feet AGL will prevail from mid morning onward.

&&

.FIRE WEATHER...
Issued at 320 AM MDT Wed Jun 21 2023

Widespread showers and thunderstorms expected today along and
east of the Laramie Range. Wetting rainfall will be likely,
especially across the NE Panhandle through tonight. Showers and
thunderstorms likely again Thursday and Friday, but drier air will
work its way into south-central WY Friday and through the
weekend. Additionally, gusty winds will lead to elevated fire
weather conditions across much of Carbon County through at least
Sunday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...MAC
SHORT TERM...MB
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...MB
Hazardous weather outlook, Jun 21, 1:19 PM MDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
119 PM MDT Wed Jun 21 2023

NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119-
221930-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
119 PM MDT Wed Jun 21 2023

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Tornado Watch is in effect this afternoon until 800 PM late this
evening. Thunderstorms will develop and slowly move eastward
across the area. Thunderstorms may contain very large hail greater
than 2 inches in diameter, gusty winds, very heavy rainfall, and a
few tornadoes.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Daily chances for afternoon and evening showers and thunderstorms
will continue through Friday. Severe thunderstorms will be
possible.

.Spotter information statement...

Please contact NWS Cheyenne with any storm reports.

WYZ104-109>114-221930-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
119 PM MDT Wed Jun 21 2023

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated to widely scattered thunderstorms are expected this
afternoon. A few thunderstorms may become strong and contain small
hail and gusty winds.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 21, 5:56 PM MDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
556 PM MDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     Hail             21 SW Wheatland         41.84N 105.25W
06/21/2023  M1.50 inch       Platte             WY   Storm Chaser

&&
Special weather statement, Jun 21, 6:21 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
621 PM MDT Wed Jun 21 2023

WYZ106>108-220045-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
621 PM MDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of west central Goshen
and southeastern Platte Counties through 645 PM MDT...

At 621 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bordeaux to near Slater to near Chugwater.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chugwater and Slater.

This includes Interstate 25 in Wyoming between mile markers 53 and
68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM MDT for southeastern
Wyoming.

&&

LAT...LON 4201 10464 4190 10458 4181 10458 4171 10472
      4176 10502 4181 10496 4191 10492 4198 10495
TIME...MOT...LOC 0021Z 265DEG 23KT 4196 10485 4184 10480 4175 10492

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Charnick
Special weather statement, Jun 21, 6:24 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
624 PM MDT Wed Jun 21 2023

WYZ103-106-115-116-220100-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-Laramie Valley WY-
624 PM MDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of east central Albany
County through 700 PM MDT...

At 624 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Wheatland Reservoir 3 to
Bosler. Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bosler and Baldy Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM MDT for southeastern
Wyoming.

&&

LAT...LON 4202 10528 4197 10528 4150 10548 4152 10581
      4199 10558
TIME...MOT...LOC 0024Z 265DEG 10KT 4193 10553 4157 10572

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Charnick
Local storm report, Jun 21, 6:35 PM MDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
635 PM MDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Flash Flood      8 S Pine Bluffs         41.06N 104.06W
06/21/2023                   Laramie            WY   Emergency Mngr

            Video of water flowing over road and pooling
            in fields.

&&

MRD
Local storm report, Jun 21, 6:37 PM MDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
637 PM MDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Hail             8 N Mitchell            42.06N 103.82W
06/21/2023  E1.50 inch       Sioux              NE   Public

&&

MRD
Special weather statement, Jun 21, 6:50 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
650 PM MDT Wed Jun 21 2023

WYZ107-108-220115-
East Platte County WY-Goshen County WY-
650 PM MDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of southwestern Goshen
and southeastern Platte Counties through 715 PM MDT...

At 650 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Slater to 13 miles
southwest of Veteran to 10 miles southeast of Chugwater to 15 miles
northeast of Whitaker. Movement was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Yoder, Veteran, Hawk Springs and Slater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM MDT for southeastern
Wyoming.

&&

LAT...LON 4208 10432 4190 10424 4177 10424 4157 10447
      4157 10464 4166 10464 4166 10472 4181 10465
      4195 10470
TIME...MOT...LOC 0050Z 253DEG 19KT 4195 10463 4184 10457 4169 10464
4161 10475

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Charnick

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:06 PM MDTFlash Flood WarningCYSAlbany, Laramie, Platte5 hr
Jun 21, 6:21 PM MDTSpecial Weather StatementCYSPlatte24 min
Jun 21, 6:24 PM MDTSpecial Weather StatementCYSAlbany36 min
Jun 21, 6:36 PM MDTSevere Thunderstorm WarningCYSAlbany24 min
Jun 21, 6:48 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte27 min
Jun 21, 6:50 PM MDTSpecial Weather StatementCYSGoshen25 min
Jun 21, 7:03 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie42 min
Jun 21, 7:13 PM MDTSevere Thunderstorm WarningCYSGoshen47 min
Jun 21, 7:49 PM MDTFlash Flood WarningCYSGoshen, Platte3 hr
Jun 21, 8:11 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte34 min
Jun 21, 9:44 PM MDTSpecial Weather StatementCYSLaramie46 min
Jun 22, 1:19 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon41 min
Jun 22, 2:09 PM MDTSpecial Weather StatementCYSCarbon51 min
Jun 22, 2:40 PM MDTAreal Flood AdvisoryCYSAlbany5 hr
Jun 22, 2:42 PM MDTSpecial Weather StatementCYSAlbany48 min
Jun 22, 3:03 PM MDTSpecial Weather StatementCYSCarbon42 min
Jun 22, 3:10 PM MDTAreal Flood AdvisoryCYSAlbany, Laramie, Platte3 hr
Jun 22, 3:16 PM MDTSevere Thunderstorm WarningCYSCarbon22 min
Jun 22, 3:21 PM MDTAreal Flood AdvisoryCYSAlbany, Carbon114 min
Jun 22, 3:44 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte46 min
Jun 22, 3:53 PM MDTSevere Thunderstorm WarningCYSGoshen29 min
Jun 22, 3:54 PM MDTSpecial Weather StatementCYSCarbon51 min
Jun 22, 3:58 PM MDTSpecial Weather StatementCYS47 min
Jun 22, 4:19 PM MDTTornado WarningCYSLaramie, Platte26 min
Jun 22, 4:43 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte29 min
Jun 22, 4:44 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSCarbon46 min
Jun 22, 5:00 PM MDTSpecial Weather StatementCYSAlbany45 min
Jun 22, 5:10 PM MDTFlash Flood WarningCYSLaramie, Platte5 hr
Jun 22, 5:16 PM MDTSpecial Weather StatementCYSGoshen44 min
Jun 22, 5:21 PM MDTFlash Flood WarningCYSAlbany3 hr
Jun 22, 5:33 PM MDTFlash Flood WarningCYSGoshen, Platte5 hr
Jun 22, 5:37 PM MDTSpecial Weather StatementCYSLaramie38 min
Jun 22, 5:47 PM MDTSpecial Weather StatementCYSAlbany43 min

Nearby

Tornado Warnings in Wyoming, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.